Alert archive / New Mexico / Flash Flood Warnings in 2008
Flash Flood Warning 39, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 4, 2008, 8:47 PM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2008, 8:47 PM MDT (02:47 UTC)
- Expired
- Aug 4, 2008, 10:15 PM MDT
- In force
- 88 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 66 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 2.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2864 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 050247
FFWABQ
NMC043-049-050415-
/O.NEW.KABQ.FF.W.0039.080805T0247Z-080805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
847 PM MDT MON AUG 4 2008
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
EXTREME WEST CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 1015 PM MDT
* AT 838 PM MDT...LAW ENFORCEMENT OFFICIALS REPORTED FLOODING
ALONG HIGHWAY 4 WITHIN THE JEMEZ PUEBLO AREA AS WELL AS
CONTINUED FLOODING BETWEEN MILE MARKER 48 AND 49 ALONG HIGHWAY 550.
MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL CONTINUE ACROSS THE
LOWER JEMEZ MOUNTAINS AS A LINE OF STORMS REMAINS NEARLY STATIONARY.
PONDEROSA WINERY...6 MILES NORTHEAST OF JEMEZ PUEBLO REPORTED
2.25 INCHES OVER THE PAST HOUR AND A HALF.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
LAT...LON 3593 10722 3586 10643 3569 10629 3563 10616
3556 10618 3548 10712
$$
502 follow-up statements
000
WGUS75 KABQ 050342
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
942 PM MDT MON AUG 4 2008
NMC043-049-050415-
/O.CON.KABQ.FF.W.0039.000000T0000Z-080805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-
942 PM MDT MON AUG 4 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MDT FOR
CENTRAL SANDOVAL AND EXTREME WEST CENTRAL SANTA FE COUNTIES...
AT 942 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING 9 MILES
SOUTHEAST OF JEMEZ SPRINGS...OR ABOUT 21 MILES SOUTHWEST OF LOS
ALAMOS. THE STORM PRODUCING FLASH FLOODING WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
TORREON NAVAJO MISSION...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE TO
HIGHER GROUND.
LAT...LON 3593 10722 3586 10643 3569 10629 3563 10616
3556 10618 3548 10712
$$
40000
WGUS75 KABQ 050415
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1015 PM MDT MON AUG 4 2008
NMC043-049-050425-
/O.EXP.KABQ.FF.W.0039.000000T0000Z-080805T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-
1015 PM MDT MON AUG 4 2008
...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL SANDOVAL AND EXTREME
WEST CENTRAL SANTA FE COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3593 10722 3586 10643 3569 10629 3563 10616
3556 10618 3548 10712
$$
40What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 2:57 PM MDT, 5 hours 50 minutes earlier.
Area forecast discussion, Aug 4, 2:57 PM MDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 257 PM MDT MON AUG 4 2008 .DISCUSSION... 20Z SFC ANALYSIS SHOWS TWO SURFACE TROUGHS OVER NM...ONE OVER THE EASTERN PLAINS AND THE OTHER OVER THE WEST CENTRAL MTNS. WATER VAPOR LOOP SHOWS AN UPPER WAVE OVER CENTRAL NM MOVING SLOWLY NORTH. VISIBLE SATELLITE LOOP SHOWS AN IMPRESSIVE MCV OVER EASTERN SOCORRO/ WESTERN LINCOLN COUNTIES SLIDING NORTH WITH CONVECTION FIRING IN THE VICINITY OF THIS FEATURE. ELSEWHERE...NUMEROUS STORMS HAVE FIRED OVER THE HIGHER TERRAIN AND ARE MOVING LITTLE THUS THE HEAVY RAINFALL THREAT CONTINUES. FOR TONIGHT...EXPECT SCATTERED TO NUMEROUS STORMS WITHIN THE SFC TROUGH AXES THROUGH AT LEAST 06Z OVER THE NORTHERN MTNS/ESTANCIA VALLEY AND CONTINENTAL DIVIDE. OUTFLOW BOUNDARIES WILL BE THE MAIN FORCING MECHANISM FOR THE RIO GRANDE VALLEY AGAIN THIS EVENING... INCLUDING STORM MOTIONS FROM THE SSE OFF THE MANZANO/SANDIA MTNS. 700MB/500MB TEMPS ARE 1 TO 3 DEGREES WARMER THAN SUNDAY WITH HIGHER PWATS THEREFORE OUTFLOWS MAY NOT BE AS EFFICIENT IN THE VALLEY TONIGHT. THE AXIS OF BEST MOISTURE CONVERGENCE SHIFTS TO THE NORTHWEST ACROSS THE STATE TUESDAY. 500MB TEMPS CONTINUE TO WARM TO AROUND -3C OVER THE CENTRAL AND SE PLAINS TO LIMIT CONVECTION IN THESE AREAS. ALL EYES THEN TURN TO LOW/MID LEVEL MOISTURE ADVECTION FROM TROPICAL STORM EDOUARD DRIFTING WESTWARD TOWARD TX. SUBSIDENCE AHEAD OF THIS SYSTEM WILL LIKELY SHUT OFF CONVECTION IN ALL BUT THE NW CORNER WEDNESDAY. EXTENDED MODEL GUIDANCE WASHES OUT MOST OF EDOUARD BEFORE REACHING NEW MEXICO...RESULTING IN MOSTLY A BOOST TO OUR MONSOONAL CIRCULATION. THE MOST INTERESTING PERIOD WILL BE THURSDAY NIGHT INTO SATURDAY AS A FRONT MOVES SW INTO THE E PLAINS OF NM. THIS WILL LIKELY AID IN WIDESPREAD STORM DEVELOPMENT ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE STATE...WITH A HEAVY QPF EVENT POSSIBLE OVER THE NORTHEAST HIGHLANDS/CENTRAL MTN CHAIN. GUYER && .AVIATION... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE OVER ALL BUT THE FAR EASTERN PLAINS THROUGH AT LEAST MIDNIGHT. LOCALIZED IFR CIGS AND VSBYS ARE POSSIBLE IN THE STRONGEST STORMS ALONG WITH WIND GUSTS TO 35 KNOTS. LINGERING SHOWERS AND ISOLATED MVFR CIGS MAY OCCUR OVERNIGHT INTO TUESDAY MORNING BEFORE THUNDERSTORMS DEVELOP AGAIN EARLY TUESDAY AFTERNOON. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z...KD && .FIRE WEATHER... A MOIST SOUTH OR SOUTHEAST FLOW WILL CONTINUE THROUGH THE WEEK. THIS WILL RESULT IN HIGHER HUMIDITIES ON AVERAGE AND DAILY ROUNDS OF THUNDERSTORMS CAPABLE OF PRODUCING WETTING RAINS...PRIMARILY THE NORTHWEST TWO THIRDS OF THE AREA. KD && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 67 94 66 92 / 40 30 50 20 GALLUP.......................... 59 86 57 87 / 40 40 40 20 GRANTS.......................... 52 86 52 86 / 40 30 20 10 GLENWOOD........................ 60 89 62 88 / 20 50 10 20 CHAMA........................... 44 81 46 80 / 40 60 60 30 LOS ALAMOS...................... 61 82 60 81 / 40 30 20 20 RED RIVER....................... 42 76 44 74 / 60 70 50 30 TAOS............................ 54 84 53 84 / 40 40 30 20 SANTA FE........................ 58 86 57 87 / 60 30 30 20 SANTA FE AIRPORT................ 60 89 59 89 / 50 30 20 20 ESPANOLA........................ 58 91 58 91 / 40 20 20 20 ALBUQUERQUE HEIGHTS............. 67 91 68 92 / 40 20 20 10 ALBUQUERQUE VALLEY.............. 65 92 66 94 / 40 20 20 10 ALBUQUERQUE FOOTHILLS........... 65 88 66 89 / 50 20 20 10 ALBUQUERQUE WEST MESA........... 67 91 67 92 / 40 20 20 10 SOCORRO......................... 67 93 65 95 / 20 20 10 10 SANDIA PARK/CEDAR CREST......... 56 82 54 80 / 60 30 30 10 MORIARTY/ESTANCIA............... 57 82 55 85 / 50 20 20 10 CARRIZOZO....................... 62 88 61 87 / 20 10 10 10 RUIDOSO......................... 55 82 56 81 / 30 20 10 10 RATON........................... 56 88 54 87 / 30 30 40 20 LAS VEGAS....................... 56 85 56 85 / 40 20 20 10 ROY............................. 64 87 61 88 / 30 10 10 10 CLAYTON......................... 66 94 65 90 / 20 20 20 10 SANTA ROSA...................... 65 93 64 92 / 10 10 10 5 TUCUMCARI....................... 71 98 70 96 / 10 10 10 5 FORT SUMNER..................... 69 97 68 94 / 5 0 10 5 CLOVIS.......................... 68 95 68 93 / 5 0 5 10 PORTALES........................ 69 96 69 94 / 0 0 5 10 ROSWELL......................... 70 98 69 96 / 5 0 5 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && GUYER/19
Hazardous weather outlook, Aug 4, 10:23 AM MDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1023 AM MDT MON AUG 4 2008 NMZ001>021-026-051200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 1023 AM MDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SLOW MOVING THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL ACROSS PARTS OF CENTRAL AND WESTERN NEW MEXICO THIS AFTERNOON AND EVENING. HEAVY RAINFALL MAY RESULT IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY HEAVY RAINFALL...WHICH MAY LEAD TO FLOODING...IS POSSIBLE BOTH TUESDAY THROUGH SUNDAY ACROSS PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO REPORT FLOODING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. GUYER
In the hours before
Special weather statement, Aug 4, 4:05 PM MDT, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 405 PM MDT MON AUG 4 2008 NMZ009-010-042245- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-SANDIA/MANZANO MOUNTAINS- 405 PM MDT MON AUG 4 2008 ...STRONG THUNDERSTORM AFFECTING PORTIONS OF THE MANZANO MOUNTAINS... AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HEAVY RAIN WEST AND NORTHWEST OF TAJIQUE. MOVEMENT WAS NORTH/NORTHWEST AT 5 MPH. DUE TO THE SLOW MOVING NATURE TO THE STORMS...HOURLY RAINFALL AMOUNTS WILL RANGE BETWEEN 1 TO 1.5 INCHES. THIS WILL ENHANCE WATER FLOWS IN NORMALLY DRY DITCHES AND ARROYOS. HEAVY RAIN WILL ALSO AFFECT PORTIONS OF THE BIG SPRING WILDFIRE AREA. ESPECIALLY THE NORTH END OF THE FIRE SCAR WHICH IMPACTS THE TAJIQUE...TORREON LOOP ROAD. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL EAST CENTRAL VALENCIA COUNTY AND RURAL WEST CENTRAL TORRANCE COUNTY. 50
Local storm report, Aug 4, 5:41 PM MDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL ALBUQUERQUE 35.12N 106.62W
08/04/2008 E1.00 INCH BERNALILLO NM PUBLIC
LOMAS AND EUBANK.
0513 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
08/04/2008 BERNALILLO NM TRAINED SPOTTER
EUBANK AND LOMAS. WATER SO HIGH IT CAME INTO A TRANSIT
BUS WHEN THE DOORS OPENED.
0520 PM FLASH FLOOD ALBUQUERQUE 35.12N 106.62W
08/04/2008 BERNALILLO NM PUBLIC
HAM OPERATOR REPORTED FLOODING ON I-40 AT JUAN TABO EXIT.
TOO HIGH FOR VEHICLES TO PASS THROUGH.
&&
CJONESLocal storm report, Aug 4, 6:24 PM MDT, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
624 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 7 ESE ALBUQUERQUE 35.09N 106.53W
08/04/2008 E0.75 INCH BERNALILLO NM NWS EMPLOYEE
I 40 AND JUAN TABO.
&&
CJONESLocal storm report, Aug 4, 6:40 PM MDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
640 PM MDT MON AUG 04 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM FLASH FLOOD BERNALILLO 35.32N 106.56W
08/04/2008 SANDOVAL NM LAW ENFORCEMENT
TRAILER PARK AT U.S. ROUTE 550 AND SOUTHILL RD IN
BERNALILLO HAD 1 FOOT OF WATER RUNNING THROUGH SOME
TRAILERS ALONG WITH UP TO 2 FEET OF MUD.
&&
CJONESThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:10 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 2 hr |
| Aug 4, 6:24 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 2 hr |
| Aug 4, 6:36 PM MDT | Areal Flood Advisory | ABQ | Socorro | 114 min |
| Aug 4, 6:47 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 118 min |
| Aug 4, 6:51 PM MDT | Areal Flood Advisory | ABQ | Union | 114 min |
| Aug 4, 7:13 PM MDT | Areal Flood Advisory | ABQ | Harding, San Miguel | 92 min |
| Aug 4, 7:19 PM MDT | Flash Flood Warning | ABQ | Sandoval, Santa Fe | 86 min |
| Aug 5, 12:19 AM MDT | Areal Flood Advisory | ABQ | Valencia | 116 min |
| Aug 5, 12:24 AM MDT | Areal Flood Advisory | ABQ | Union | 2 hr |
| Aug 5, 12:47 AM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 118 min |
| Aug 5, 1:45 AM MDT | Areal Flood Advisory | ABQ | Socorro | 2 hr |
| Aug 5, 3:56 AM MDT | Areal Flood Advisory | ABQ | Torrance | 2 hr |
| Aug 5, 12:20 PM MDT | Areal Flood Advisory | ABQ | Catron | 115 min |
| Aug 5, 1:44 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 2 hr |
| Aug 5, 1:57 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, Socorro | 108 min |
| Aug 5, 2:21 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 114 min |
| Aug 5, 2:50 PM MDT | Flash Flood Warning | ABQ | Catron, Socorro | 115 min |
| Aug 5, 3:30 PM MDT | Areal Flood Advisory | ABQ | Cibola | 2 hr |
| Aug 5, 3:37 PM MDT | Flash Flood Warning | ABQ | Cibola | 113 min |
| Aug 5, 3:41 PM MDT | Flash Flood Warning | ABQ | Cibola, McKinley | 2 hr |
| Aug 5, 4:26 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 5, 4:32 PM MDT | Areal Flood Advisory | ABQ | McKinley | 118 min |
| Aug 5, 5:38 PM MDT | Areal Flood Advisory | ABQ | McKinley | 112 min |
| Aug 5, 5:59 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 91 min |
Nearby
Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.